Log in
NRAS
23,373 members27,251 posts

Eye experiences ?

Eye experiences ?

Hi

Has anyone found that either RA or Dmards have an effect on their eyes ?

I have just developed something that is like a black spider floating back and forth across my vision and also flashing lights that are like shooting stars. I am going to have it checked out tomorrow to see whether it's retinal detachment.

I am taking MTX and sulpha so these are the drugs I am wondering about. I know Hydroxychloroquine comes with eye risk which is why I don't want to take it.

14 Replies
oldestnewest

I think you should ring 111 today and ask for advice because it does sound like a detached retina, it may be nothing to do with the drugs. Best not to wait till tomorrow.

Reply

Thanks Astral. yes I did that and have seen a doctor but I live on an island so cannot get to a hospital until tomorrow without being airlifted by helicopter. The GP thinks it's probably a vitreous haemorrhage but needs to be sure.

Reply

Oh goodness that will be an experience being airlifted by helicopter! My sister had the same symptoms a few years ago and she went to A&E. They said it was a detached retina but didn't actually need to do anything for it, she just had to wait for it to settle, which it did eventually. Good luck for tomorrow, hope it all goes well for you .

1 like
Reply

Thanks

Reply

I had the same problem but mine is a circle with three black spots on. I went to the GP first cause just before it happened I had a flashing light across my eyes. GP rang optician and I went down to see him. Thankfully it wasn’t a detached retina and the optician said I will have just have to get used to the circle as there was nothing they could do about it. Got used to it now, sometimes don’t see it at all but now again it’s there.

Reply

Thanks pip12

Can I ask do you think there is any RA connection with the circle and black spots? or is it just something separate that is going on..

Reply

I had surgery last year to remove a membrane that had grown across my retina. I was told it could have been caused by high inflammation levels. I now get a lot of black floaters. Not sure whether it was the RA but some doctors seem to think it was.

Reply

Personally I think there is but the doctor didn’t seem to think so. I think there are a lot of other issues we get with this horrible disease that just seems to get fobbed off. Anyway good luck when you go for treatment tomorrow, hope your outcome is the same as mine xxx

Reply

I suffered a torn retina last year. Caused by a burst blood vessel which may have been due to inflammation! Half of my retina had lifted up. I was just recovering from a flare up. Had emergency laser surgery, but hospital still couldn't confirm what the cause was but as we all know RA affects us in many ways.

Reply

I've had eye problems for a while, including cataracts in my 30s. My Optician says a lot of these things are caused by steroids rather than the ra. I get floaters all the time and sometimes it takes a while to focus but I have 6 monthly free eye tests and apparently everything is ok.

Reply

I had the same thing last summer and the eye doc said it was a partial retinal attachment. The flashing lights are gone now but I still have a big floater in my eye.

Reply

Hi i have a lot of problems with my eyes with the RA as diagnosed as having dry eyes with this disease.

Reply

Hi, I had the same am on MXT injection, I had like a long black piece of cotton dangling across my eye, had it checked out and was ok.

Reply

Thanks very much for the replies about eyes and the good wishes. It turned out to be a vitreous detachment which should settle down of it's own accord . It's all left me wondering whether there is anything I could do myself for eye protection. Omega 3....fish oil ??

Reply

You may also like...